Montana, 2012Blizzard in Montana, January 25, 2012
January 25, 2012 · NWS TFX · 1 event in 1 county or zone
Strong winds and falling snow combined to create blizzard conditions along the Northern Rocky Mountain Front. Visibilities were reduced to less than one-quarter mile.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds and falling snow combined to create blizzard conditions along the Northern Rocky Mountain Front. Visibilities were reduced to less than one-quarter mile. U.S. Highway 2 was closed for several hours between Browning and east Glacier.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jan 25, 4:40 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Jan 25, 4:40 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
440 AM MST WED JAN 25 2012
UPDATED AVIATION SECTION
.DISCUSSION...
TODAY THROUGH FRIDAY...A WEATHER DISTURBANCE CENTERED OVER SOUTHEAST
ALBERTA EARLY THIS MORNING WILL CONTINUE MOVING RAPIDLY EAST THIS
MORNING. STRONG WESTERLY FLOW ALOFT ASSOCIATED WITH THE
DISTURBANCE HAS RESULTED IN DECREASING CLOUDS OVER THE EAST SLOPES
ALONG WITH STRONG WINDS. NORTHWEST FLOW ALOFT WILL DEVELOP OVER
THE AREA THIS AFTERNOON AND CONTINUE THROUGH FRIDAY. A SERIES OF
WEATHER DISTURBANCES WILL BE EMBEDDED IN THIS FLOW. ASSOCIATED
WITH THIS EXPECT PERIODS OF SNOW OVER THE MOUNTAINS OF THE ROCKY
MOUNTAIN FRONT WITH SCATTERED SNOW OVER THE SOUTHWEST MOUNTAINS.
AS FOR THE LOWER ELEVATIONS DOWNSLOPE SHOULD KEEP THESE AREAS
GENERALLY DRY INTO EARLY THURSDAY. A RELATIVELY STRONGER WEATHER
DISTURBANCE AND ITS ASSOCIATED MOISTURE WILL BE MOVING THROUGH THE
FORECAST AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. ASSOCIATED
WITH IT LATEST MODEL RUNS HAVE COME INTO AGREEMENT IN TRACKING A
SURFACE LOW FROM NORTHWEST MONTANA INTO CENTRAL MONTANA THURSDAY
AFTERNOON WITH THE ASSOCIATED COLD FRONT MOVING THROUGH SOUTHWEST
MONTANA THURSDAY AFTERNOON AND EVENING. THIS DISTURBANCE AND
ASSOCIATED MOISTURE WILL RESULT IN AT LEAST A CHANCE OF
PRECIPITATION TO THE PLAINS AND SOUTHWEST VALLEYS THURSDAY
AFTERNOON AND EVENING. AFTER THIS DISTURBANCE IT LOOKS LIKE THE
AIRMASS WILL BECOME DRIER AND AGREE WITH THE INHERITED FORECAST
WHICH HAS MOSTLY DRY CONDITIONS ON FRIDAY. HOWEVER THE COOLER
AIRMASS WILL KNOCK DOWN HIGHS FROM THURSDAY TO FRIDAY 5 TO 10
DEGREES. AS FOR THE HIGH WINDS HAVE RECEIVED A FEW REPORTS OF HIGH
WINDS OVER SOUTHWEST MONTANA EARLY THIS MORNING SO WILL INCLUDE
MOST OF THAT AREA IN THE HIGH WIND WARNING. STRONG WINDS ALOFT ARE
EXPECTED OVER ALMOST ALL OF THE FORECAST AREA THIS AFTERNOON SO
EXPECT THAT DAYTIME HEATING COULD RESULT IN AT LEAST A FEW REPORTS
OF HIGH WINDS AT THE SURFACE. WINDS SHOULD DIMINISH TONIGHT AND
ALTHOUGH THE HIGH WIND WARNING CONTINUES THROUGH THE NIGHT WOULD
NOT BE SURPRISED IF THE HIGH WIND WARNING COULD BE CANCELLED
EXCEPT FOR THE ROCKY MOUNTAIN FRONT LATE THIS EVENING. WILL
CONTINUE THE WINTER WEATHER ADVISORY FOR THE ROCKY MOUNTAIN FRONT
INTO SOUTHERN LEWIS AND CLARK COUNTY AS SNOW AND WINDS SHOULD
CONTINUE. BLANK
FRIDAY NIGHT THROUGH WEDNESDAY...EXPECT A FAIRLY QUIET PERIOD OF
WEATHER TO START THE EXTENDED. THERE WILL CONTINUE TO BE A SMALL
CHANCE FOR A MOUNTAIN SHOWER FRIDAY NIGHT THROUGH SATURDAY
NIGHT...WITH LITTLE TO NO PRECIP EXPECTED AT LOWER ELEVATIONS. FOR
SUNDAY...A WEAK BUT FAST MOVING UPPER LEVEL DISTURBANCE APPROACHES
THE REGION...PRODUCING A SMALL CHANCE FOR PRECIPITATION ACROSS THE
AREA ON SUNDAY/SUNDAY NIGHT. AFTER THIS DISTURBANCE MOVES
THROUGH...A WEAK UPPER LEVEL RIDGE TRIES TO BUILD OVER THE REGION
FOR MONDAY AND TUESDAY. THUS THE CHANCES FOR ANY PRECIPITATION ARE
QUITE LOW...AND MAINLY CONFINED TO THE MOUNTAINS. BY WEDNESDAY...THE
EC MODEL HAS AN UPPER LEVEL TROF APPROACHING WESTERN MONTANA. THIS
TROF WILL ALLOW THE RAIN/SNOW SHOWERS TO BECOME A BIT MORE
WIDESPREAD OVER THE AREA BY WEDNESDAY AFTERNOON...BUT OVERALL
PRECIPITATION AMOUNTS SHOULD BE ON THE MINOR/LIGHT SIDE. IN TERMS OF
TEMPERATURES...GENERALLY EXPECT NEAR/SLIGHTLY ABOVE NORMAL READINGS
FOR MUCH OF THE EXTENDED...WITH SATURDAY AFTERNOON BEING THE COOLEST
DAY...AND MONDAY AFTERNOON BEING THE WARMEST DAY OF THE EXTENDED
PERIOD. BRUSDA
&&
.AVIATION...
UPDATED 1140Z.
EXPECT VFR CONDITIONS WITH THE EXCEPTION OF THE WESTERN MOUNTAINS
WHICH WILL BE OBSCURED IN SNOW. THE MAIN STORY TODAY WILL BE THE
STRONG WINDS. FAIRLY CONFIDENT OF WIDESPREAD SUSTAINED WEST WINDS OF
30 TO 40 KNOTS OVER THE PLAINS BY MID-MORNING AND CONTINUING THROUGH
MID-AFTERNOON WITH POSSIBLY GUSTS OF 50 TO 55 KTS. GUSTS OF 75 KTS
ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT. WINDS WILL BE LIGHTER IN
THE SOUTHWEST VALLEYS WITH SPEEDS OF 15 TO 25 KNOTS WITH POSSIBLE
GUSTS 40 TO 50 KNOTS. CONFIDENT OF WINDS DIMINISHING THIS EVENING
BUT COULD EVEN SEE A SLIGHT DECREASE THIS AFTERNOON. BLANK
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 47 29 42 20 / 10 10 20 30
CTB 42 23 37 16 / 10 10 30 20
HLN 40 27 40 16 / 10 10 20 20
BZN 47 24 43 15 / 10 10 30 40
WEY 29 20 31 2 / 60 50 70 50
DLN 44 24 39 14 / 20 10 30 30
HVR 44 21 37 13 / 10 10 40 30
LWT 45 25 39 11 / 10 10 20 30
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM MST THURSDAY BLAINE...BROADWATER...
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...
FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...LIBERTY...
MADISON...MEAGHER.
WINTER WEATHER ADVISORY UNTIL 5 PM MST THURSDAY FOR ELEVATIONS
ABOVE 4500 FEET FOR CENTRAL AND SOUTHERN LEWIS AND CLARK...
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.
HIGH WIND WARNING UNTIL 5 AM MST THURSDAY EASTERN GLACIER...
EASTERN PONDERA...EASTERN TETON...NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.
FLOOD WARNING FOR THE MISSOURI RIVER IN BROADWATER COUNTY UNTIL
FURTHER NOTICE.
&&
SHORT TERM...BLANK
LONG TERM...BRUSDA
AVIATION...BRUSDA
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 25, 5:07 AM MST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
507 AM MST WED JAN 25 2012
MTZ009-014-048-261215-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
507 AM MST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING CONTINUES IN EFFECT UNTIL 5 AM MST.
A WINTER WEATHER ADVISORY CONTINUES IN EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WINTER WEATHER ADVISORY WILL CONTINUE IN EFFECT UNTIL 5 PM
MST THURSDAY.
HIGH WINDS ARE POSSIBLE AGAIN SATURDAY THROUGH THE REST OF THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY
APPRECIATED.
MTZ053-261215-
BROADWATER-
507 AM MST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 5 AM MST.
A FLOOD WARNING FOR THIS MISSOURI AT TOWNSEND CONTINUES IN EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE FLOOD WARNING FOR THE MISSOURI RIVER AT TOWNSEND WILL CONTINUE
IN EFFECT UNTIL FURTHER NOTICE.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY
APPRECIATED. REPORTS OF FLOODING WOULD ALSO BE GREATLY APPRECIATED.
MTZ010>013-015-044>047-049>052-054-055-261215-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-MEAGHER-GALLATIN-
507 AM MST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH 5 AM MST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY
APPRECIATED.
MTZ008-261215-
BEAVERHEAD-
507 AM MST WED JAN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 25, 5:45 AM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 AM MST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HIGH SUST WINDS 4 NNE MCALLISTER 45.50N 111.70W
01/25/2012 M40 MPH MADISON MT DEPT OF HIGHWAYS
SUSTAINED WINDS OVER 40 MPH FROM 100 AM UNTIL 330 AM AT
THE DOT SENSOR ON NORRIS HILL. PEAK WIND GUST OF 56 MPH
AT 300 AM DURING THIS TIME.
&&
BRUSDALocal storm report, Jan 25, 6:17 AM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
617 AM MST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM NON-TSTM WND GST 5 S CASCADE 47.20N 111.70W
01/25/2012 M61 MPH CASCADE MT TRAINED SPOTTER
61 MPH WIND GUST.
&&
BRUSDALocal storm report, Jan 25, 6:34 AM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
634 AM MST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM NON-TSTM WND GST 4 SSE BYNUM 47.93N 112.28W
01/24/2012 M82 MPH TETON MT CO-OP OBSERVER
82 MPH WIND GUST.
&&
BRUSDALocal storm report, Jan 25, 6:47 AM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
647 AM MST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND DMG ULM 47.43N 111.51W
01/24/2012 CASCADE MT BROADCAST MEDIA
STRONG WINDS BLEW DOWN A POWERLINE BETWEEN ULM AND
CASADE THIS EVENING. THE TIME AND LOCATION OF THIS EVENT
IS ESTIMATED.
0713 PM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
01/24/2012 M60 MPH GLACIER MT DEPT OF HIGHWAYS
60 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
GLACIER PARK.
0715 PM NON-TSTM WND GST 6 WNW BROWNING 48.60N 113.11W
01/24/2012 M58 MPH GLACIER MT ASOS
STARR-BROWNING AIRSTRIP REPORTS WIND GUST TO 58 MPH.
0759 PM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
01/24/2012 M70 MPH GLACIER MT DEPT OF HIGHWAYS
70 MPH PEAK WIND GUST AT THE DOT SENSOR JUST EAST OF
EAST GLACIER PARK.
0800 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.37N 113.10W
01/24/2012 M79 MPH GLACIER MT MESONET
79 MPH WIND GUST AT THE DEEP CREEK RAWS LOCATION.
0813 PM NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
01/24/2012 M65 MPH GLACIER MT DEPT OF HIGHWAYS
TWO MEDICINE BRIDGE DOT SITE REPORTS WIND GUST TO 65
MPH.
1002 PM NON-TSTM WND GST 4 SSE BYNUM 47.93N 112.28W
01/24/2012 M82 MPH TETON MT CO-OP OBSERVER
82 MPH WIND GUST.
1005 PM NON-TSTM WND GST 1 NW HEART BUTTE 48.30N 112.85W
01/24/2012 M65 MPH GLACIER MT CO-OP OBSERVER
1045 PM NON-TSTM WND GST 7 SE HILGER 47.18N 109.25W
01/24/2012 M58 MPH FERGUS MT MESONET
58 MPH WIND GUST AT THE JUDITH PEAK RAWS LOCATION.
1100 PM NON-TSTM WND GST 4 NNE MCALLISTER 45.50N 111.70W
01/24/2012 M59 MPH MADISON MT DEPT OF HIGHWAYS
59 MPH WIND GUST AT THE DOT SENSOR ON NORRIS HILL ON
HIGHWAY 287.
1107 PM NON-TSTM WND GST 17 SW SIMMS 47.29N 112.15W
01/24/2012 M54 MPH LEWIS AND CLARK MT DEPT OF HIGHWAYS
54 MPH WIND GUST AT THE DOT SENSOR NEAR BOWMANS CORNER
ON HIGHWAY 200.
1110 PM NON-TSTM WND GST 6 NNW SUNBURST 48.96N 111.94W
01/24/2012 M62 MPH TOOLE MT DEPT OF HIGHWAYS
62 MPH WIND GUST AT THE DOT SENSOR JUST SOUTH OF SWEET
GRASS.
1130 PM HIGH SUST WINDS 4 NNE MCALLISTER 45.50N 111.70W
01/24/2012 M40 MPH MADISON MT DEPT OF HIGHWAYS
SUSTAINED WINDS GENERALLY OVER 40 MPH FROM 800 PM UNTIL
1130 PM...WITH A PEAK SUSTAINED WIND OF 50 MPH NEAR 11
PM.
1217 AM NON-TSTM WND GST 3 SW CUT BANK 48.61N 112.38W
01/25/2012 M54 MPH GLACIER MT ASOS
54 MPH WIND GUST AT THE CUT BANK AIRPORT.
1218 AM NON-TSTM WND GST 2 NW PENDROY 48.07N 112.33W
01/25/2012 M52 MPH TETON MT DEPT OF HIGHWAYS
52 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF
PENDROY.
1230 AM NON-TSTM WND GST 5 S CASCADE 47.20N 111.70W
01/25/2012 M61 MPH CASCADE MT TRAINED SPOTTER
61 MPH WIND GUST.
1248 AM NON-TSTM WND GST 5 WSW GREAT FALLS 47.47N 111.38W
01/25/2012 M52 MPH CASCADE MT ASOS
52 MPH WIND GUST AT THE GREAT FALLS AIRPORT.
0215 AM NON-TSTM WND GST 1 SW THREE FORKS 45.88N 111.57W
01/25/2012 M60 MPH GALLATIN MT AWOS
60 MPH WIND GUST AT THE THREE FORKS AIRPORT.
0255 AM NON-TSTM WND GST 2 SSE GEYSER 47.25N 110.48W
01/25/2012 M57 MPH JUDITH BASIN MT DEPT OF HIGHWAYS
57 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF GEYSER.
0318 AM NON-TSTM WND GST 5 WSW GREAT FALLS 47.47N 111.38W
01/25/2012 M53 MPH CASCADE MT ASOS
53 MPH WIND GUST AT THE GREAT FALLS AIRPORT.
0321 AM NON-TSTM WND GST 1 N LOMA 47.95N 110.50W
01/25/2012 M52 MPH CHOUTEAU MT DEPT OF HIGHWAYS
52 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF LOMA.
0330 AM NON-TSTM WND GST 3 WNW RAYNESFORD 47.28N 110.80W
01/25/2012 M56 MPH CASCADE MT MESONET
56 MPH WIND GUST AT THE ALPHA RAWS LOCATION.
0330 AM HIGH SUST WINDS 4 NNE MCALLISTER 45.50N 111.70W
01/25/2012 M40 MPH MADISON MT DEPT OF HIGHWAYS
SUSTAINED WINDS OVER 40 MPH FROM 100 AM UNTIL 330 AM AT
THE DOT SENSOR ON NORRIS HILL. PEAK WIND GUST OF 56 MPH
AT 300 AM DURING THIS TIME.
0419 AM NON-TSTM WND GST 3 NNE MONARCH 47.14N 110.81W
01/25/2012 M57 MPH CASCADE MT DEPT OF HIGHWAYS
57 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF
MONARCH.
0430 AM NON-TSTM WND GST 3 WNW RAYNESFORD 47.28N 110.80W
01/25/2012 M68 MPH CASCADE MT MESONET
68 MPH WIND GUST AT THE ALPHA RAWS LOCATION.
0450 AM NON-TSTM WND GST 7 E GEYSER 47.28N 110.35W
01/25/2012 M53 MPH JUDITH BASIN MT MESONET
53 MPH WIND GUST AT THE BRAVO RAWS LOCATION.
0501 AM NON-TSTM WND GST 2 SSE GEYSER 47.25N 110.48W
01/25/2012 M63 MPH JUDITH BASIN MT DEPT OF HIGHWAYS
63 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF GEYSER.
0520 AM NON-TSTM WND GST 5 WSW GREAT FALLS 47.47N 111.38W
01/25/2012 M60 MPH CASCADE MT ASOS
60 MPH WIND GUST AT THE GREAT FALLS AIRPORT.
&&
BRUSDALocal storm report, Jan 25, 6:53 AM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
653 AM MST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM NON-TSTM WND GST 17 S FORESTGROVE 46.75N 109.02W
01/25/2012 M58 MPH FERGUS MT MESONET
58 MPH WIND GUST AT THE LITTLE SNOWY RAWS LOCATION.
&&
BRUSDALocal storm report, Jan 25, 6:58 AM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
658 AM MST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND GST 2 SW CASCADE 47.25N 111.73W
01/25/2012 M74 MPH CASCADE MT TRAINED SPOTTER
74 MPH WIND GUST. TIME IS ESTIMATED.
&&
BRUSDABlizzard, North Rocky Mountain Front
- When
- January 25, 9:00 AM MST to 2:00 PM MST
- Where
- North Rocky Mountain Front forecast zone
- Reported by
- Law Enforcement
Strong winds and falling snow produced blizzard conditions for several hours. Visibilities were reduced to less than one-quarter mile. U.S. Highway 2 was closed between Browning and East Glacier.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, January 25, 2012$940,000 · EF1 · 24 events
- Tornadoes in Louisiana, January 25, 2012$415,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Texas, January 25, 20121 injured · $140,000 · EF1 · 10 events
- Tornadoes in Texas, January 25, 2012$85,000 · EF1 · 4 events
- Tornado and Damaging Winds in Louisiana, January 25, 20121 injured · $115,000 · EF0 · 8 events
- Tornado and Flash Flooding in Mississippi, January 25 to 26, 2012$26,000 · EF1 · 5 events
- Flash Flooding in Oklahoma, January 25, 2012$50,000 · 2 events
- Flash Flood in Arkansas, January 25, 2012$20,000 · 1 event
- High Wind in Wyoming, January 25, 201268 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 25, 20127 events
- High Wind in Montana, January 25, 201264 kt wind · 5 events
- Flash Flood and Hail in Texas, January 25, 2012$1,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358074.